MAUDE Adverse Event Report: COOK INC ULTRAXX NEPHROSTOMY BALLOON AND SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRAXX NEPHROSTOMY BALLOON AND SET; LJE CATHETER, NEPHROSTOMY
Catalog Number UNBS-6-15
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported during a percutaneous nephrolithotomy using a ultraxx nephrostomy balloon and set, the balloon ruptured.The complaint device was advanced over the wire guide percutaneously to the target lesion, and the user attempted to inflate the balloon with 20 atm with inflation device which was included in the same package.However, balloon ruptured around 18 atm.Another device of the same rpn was used instead to complete the procedure.No adverse effects to the patient have been reported as a result of this alleged product malfunction.The patient did not require any additional procedures as a result of this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that an unopened inflation device was returned to cook for investigation.A functional leak test was performed, but the balloon would not inflate.Upon further visual examination, a split was noted in the balloon device.The balloon material had ¿tread marks¿ on the surface of the balloon material.The balloon appeared to have been damaged by another device used in the procedure.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, specifications, drawings, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states ¿always inflate the balloon with a sterile liquid.Never inflate with air, carbon dioxide or any other gas¿do not overinflate.Using excessive pressure to inflate the balloon on this device can cause the balloon to rupture¿refer to the product label or inflation check valve on the balloon device for appropriate balloon volume.¿ based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRAXX NEPHROSTOMY BALLOON AND SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8691656
Report Number1820334-2019-01293
Device Sequence Number11264047
Product Code LJE
UDI-Device Identifier00827002460362
UDI-Public(01)00827002460362(17)191109(10)NS7430194
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K024050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2019
Device Catalogue NumberUNBS-6-15
Device Lot NumberNS7430194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 05/24/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date07/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1